Vol. 87, No. 2, 1980

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Mod p decompositions of H-spaces; another approach

John Henry McCleary

Vol. 87 (1980), No. 2, 373–388
Abstract

Let M and Mbe unstable modules over the mod p Steenrod algebra such that there are spaces Y and Y with H(Y ;Zp) = U(M) and H(Y ;Zp) = U(M). Here U( ) is the free-associative-graded-commutative-unstable algebra functor introduced by Steenrod. Suppose g : M′→ M is a morphism of unstable modules. We develop an obstruction theory which decides when g can be realized by a map G : Y (p) Y (p), that is, g = H(G,Zp)|M. We then apply this obstruction theory to obtain p-equivalences of certain H-spaces with products of spheres and sphere bundles over spheres which are determined by the cohomology structure of the H-space.

Mathematical Subject Classification 2000
Primary: 55P45
Milestones
Received: 14 December 1978
Published: 1 April 1980
Authors
John Henry McCleary